Alert archive / Vermont / Heavy Snow Warnings in 2007

Heavy Snow Warning 3, NWS Albany, NY

March 24, 2007Bennington County, Windham County, Vermont

NWS Albany, NY issued this heavy snow warning at Mar 24, 2007, 3:05 AM EDT for Bennington County, Windham County, Vermont. It took effect at Mar 24, 2007, 6:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 3:05 AM EDT (07:05 UTC)
In effect from
Mar 24, 2007, 6:00 PM EDT
Expired
Mar 24, 2007, 4:45 PM EDT
In force
Issued by
NWS Albany, NY

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this heavy snow warning went out at Mar 23, 10:05 PM EDT, 5 hours earlier.

Area forecast discussion, Mar 23, 10:05 PM EDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT FRI MAR 23 2007

.SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY
NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF
LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND
SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS
OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR
SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON
SUNDAY.

&&

.SHORT TERM /REST OF TONIGHT/...
MINOR UPDATE TO ADJUST TEMPERATURE TRENDS BASED ON OBSERVATIONS.
ALSO DECREASED SKY COVER BASED ON SATELLITE IMAGERY. SURFACE HIGH
PRESSURE BUILDING IN FROM THE WEST WITH IDEAL RADIATIONAL COOLING.
SURFACE BOUNDARY HAS SAGGED TO THE SOUTH OF CWA KEEPING CLOUD COVER
TO OUR SOUTH.

&&

.PREV DISCUSSION...
/ISSUED 643 PM EDT FRI MAR 23 2007/

SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY
NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF
LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND
SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS
OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR
SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON
SUNDAY.

SHORT TERM /TONIGHT/...
QUICK UPDATE TO ANNOUNCE THAT THE FLOOD WATCH HAS BEEN ALLOWED TO
EXPIRE FOR THE CNTRL AND ERN MOHAWK VALLEY.  THE POTENTIAL THREAT OF
FLOODING FROM BREAK UP ICE JAMS AND SNOW MELT HAS DIMINISHED. TEMPS
WILL FALL CLOSE TO OR BELOW FREEZING ACROSS THE THE FCST AREA
OVERNIGHT DECREASING THE SNOW MELT RUN OFF. HIGH PRESSURE CONTINUES
TO BUILD IN SOUTHEAST OF HUDSON BAY...WITH MOSTLY CLEAR SKIES AND
LIGHT TO CALM WINDS. FAIR AND DRY WEATHER WILL PERSIST THROUGH SAT
MORNING.

UPDATE...WASULA

PREV DISCUSSION...
/ISSUED 440 PM EDT FRI MAR 23 2007/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...FRONTAL BOUNDARY GETS
PUSHED A BIT FARTHER SOUTH TONIGHT AND STALLS OVER THE MID ATLANTIC
REGION AS HIGH PRESSURE NOSES IN FROM THE NORTH. COLDER AIR WILL
FILTER IN ON NORTHERLY FLOW TONIGHT. VIGOROUS SHORT WAVE DIVES INTO
THE LONG WAVE TROUGH ACROSS THE GREAT LAKES SATURDAY AND ACROSS THE
LOCAL AREA SATURDAY EVENING. SURFACE LOW MOVES EASTWARD ALONG THE
STALLED FRONTAL BOUNDARY. MODELS IN GENERAL AGREEMENT ON SCENARIO
WITH THE SYSTEM. THE SURFACE LOW WILL MOVE FROM THE NY/PA BORDER
DURING THE AFTERNOON SOUTHEASTWARD AND OFF THE NEW JERSEY COAST IN
THE EVENING. P-TYPE COMES INTO PLAY. WARM AIR ADVECTION
PRECIPITATION STARTS OFF SATURDAY AFTERNOON WITH RAIN ACROSS
FORECAST AREA WITH TEMPERATURES MAINLY IN THE 40S. PRECIPITATION
WILL HELP TEMPERATURES FALL OFF FAIRLY QUICKLY DURING THE EVENING.
THIS TRACK WILL DRAW COLDER AIR IN CHANGING ALL THE PRECIPITATION TO
SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS WILL BE LIGHT WITH THE
HIGHEST ELEVATIONS...ESPECIALLY THE CATSKILLS...BERKSHIRES AND
GREEN  MOUNTAINS...RECEIVING THE MOST GENERALLY 2 TO 4 INCHES AND
THE LEAST IN THE VALLEY WITH A DUSTING TO AN INCH.

RIDGING BUILDS IN AT ALL LEVELS SUNDAY. UPPER RIDGE WILL HOLD ON
INTO MONDAY BUT SURFACE HIGH WILL SHIFT SOUTHWARD TO THE SOUTHEAST
COAST.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...OVERALL MODELS IN FAIRLY
GOOD AGREEMENT WITH BIG PICTURE THROUGH DAY 5/WEDNESDAY. FOR DAY 6
AND 7 THE ECMWF...WHICH HAS BEEN PERFORMING VERY WELL THROUGH THE
WINTER...IS OFFERING THE MOST AMPLIFIED SOLUTION. THE ENSEMBLE MEAN
AND OTHER MODELS PREDICT A MORE ZONAL UPSTREAM PACIFIC FLOW AND A
LESS AMPLIFIED RIDGE OVER THE EASTERN UNITED STATES WHICH IS FAVOR
FOR THE GRIDS. RIDGE BUILDS IN OVER THE NORTHEAST EARLY NEXT WEEK
AND IS EXPECTED TO DOMINATE THE WEATHER DURING THE WEEK. IN THE
MEANTIME...A TROUGH WILL DIG ALONG THE WEST COAST THEN ITS ASSOCIATE
SURFACE SYSTEM WILL TRACK ACROSS THE PLAINS MID WEEK AND INTO THE
GREAT LAKES REGION LATE IN THE WEEK. THIS SET UP WILL KEEP THE
REGION IN A MILD AIR.

AVIATION /THROUGH 18Z SATURDAY/...EXPECT VFR CONDITIONS THROUGH
18Z/SATURDAY. HIGH/MID LEVEL CLOUDS WILL CONTINUE TO SINK S/E THIS
AFTERNOON...WITH MAINLY CLEAR SKIES TONIGHT. EXPECT CLOUDS TO
INCREASE FROM W TO E AGAIN AFTER 15Z/SAT...BUT SHOULD REMAIN VFR
UNTIL AFTER 18Z.

WINDS WILL REMAIN FROM GENERALLY FROM 270-300...WITH SUSTAINED
SPEEDS OF 8-12 KT AND POSSIBLE GUSTS UP TO 25 KT ACROSS NORTHERN
AREAS...WITH MUCH LIGHTER WINDS TO THE S...SUCH AS AT KPOU. ALL
WINDS SHOULD DECREASE TOWARD AND AFTER 23Z...BECOMING
LIGHT/VARIABLE. WINDS SHOULD THEN SHIFT INTO THE E/SE AFTER
14Z/SAT...WITH SPEEDS REMAINING LESS THAN 10 KT.

HYDROLOGY...WILL LET CURRENT FLOOD WATCH EXPIRE AT 6 PM FOR THE
MOHAWK RIVER FROM WESTERN MONTGOMERY COUNTY TO COHOES FALLS...AS ICE
APPEARS TO BE MOVING FREELY...WITHOUT SIGNIFICANT JAMMING. SOME
ISOLATED JAMS COULD STILL OCCUR ELSEWHERE IN OUR HSA...PARTICULARLY
ACROSS NORTHERN BASINS...BUT THREAT FOR WIDESPREAD JAMMING APPEARS
TO BE DIMINISHING.

AS FOR RIVER RESPONSES TO SNOWMELT/RUNOFF FROM THURSDAY/S
RAINFALL...LOOKS LIKE MOST RIVERS HAVE CRESTED...AFTER HAVING RISES
2 TO 4 FEET...REACHING BETWEEN ONE HALF TO THREE QUARTERS BANKFULL.
RIVER LEVELS ARE EXPECTED TO CREST...THEN RECEDE OVER THE NEXT 24
HOURS. ADDITIONAL QPF OF 0.25-0.50 IS EXPECTED SAT NT/EARLY SUN.
SOME OF THIS MAY BE IN THE FORM OF SNOWFALL ACROSS HIGHER
ELEVATIONS...THEREFORE LIMITING RUNOFF POTENTIAL. RAINFALL IN VALLEY
LOCALES COULD LEAD TO SOME MINOR RISES.

FIRE WEATHER...THE GROUND ACROSS MOST OF THE AREA REMAINS COVERED
WITH BETWEEN 1 INCH AND TWO FEET OF SNOW. SOME BARE SPOTS ARE
BEGINNING TO APPEAR...BUT GROUND REMAINS SATURATED FROM SNOWMELT. &&

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...KELCH
Hazardous weather outlook, Mar 23, 6:15 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT FRI MAR 23 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
615 PM EDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:05 AM EDTSnow AdvisoryALYFulton, Hamilton, Herkimer, Warren24 hr
Mar 24, 3:37 AM EDTFlood WatchALYAlbany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 7 more35 hr

Nearby

Heavy Snow Warnings in Vermont, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.